Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 475, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2005, 7:31 PM CDT for Lauderdale County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 12, 2005, 8:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 141 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130032 SVRJAN MSC075-130100- /O.NEW.KJAN.SV.W.0475.050713T0031Z-050713T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 731 PM CDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 800 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-20 EXIT 169 US HIGHWAY 80...AND MOVING EAST AT 25 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3248 8851 3231 8857 3223 8844 3250 8840 $$ DAB
2 follow-up statements
000 WWUS54 KJAN 130046 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 743 PM CDT TUE JUL 12 2005 MSC075-130100- /O.CON.KJAN.SV.W.0475.000000T0000Z-050713T0100Z/ LAUDERDALE MS- 743 PM CDT TUE JUL 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR SOUTHEASTERN LAUDERDALE COUNTY... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE ALABAMA STATE LINE...JUST EAST OF KEWANEE. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES WEST OF WHYNOT. BOTH OF THESE STORMS WERE MOVING EAST AT 25 MILES AN HOUR. THESE STORMS WILL IMPACT MOTORISTS ALONG INTERSTATE 20...AS WELL AS THE COMMUNITY OF WHYNOT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3248 8851 3224 8868 3223 8844 3250 8840 $$ DAB
000 WWUS54 KJAN 130100 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CDT TUE JUL 12 2005 MSC075-130109- /O.EXP.KJAN.SV.W.0475.000000T0000Z-050713T0100Z/ LAUDERDALE MS- 759 PM CDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAUDERDALE COUNTY EXPIRED AT 800 PM CDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. FURTHER UPDATES WILL BE ISSUED ON THESE STORMS AS CONDITIONS WARRANT. LAT...LON 3248 8851 3224 8868 3223 8844 3250 8840 $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:47 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 3:47 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT TUE JUL 12 2005 .DISCUSSION... REMNANTS OF DENNIS ARE STILL LINGERING AROUND IN THE OHIO VALLEY. A WEAK SURFACE BOUNDARY DRAPED ACROSS CENTRAL MISSISSIPPI APPEARS TO CAMP OUT HERE FOR THE NEXT COUPLE OF DAYS PROVIDING A POTENTIAL FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT. A SHORTWAVE LOCATED BACK OVER WESTERN ARKANSAS...RESPONSIBLE FOR SCT SHOWERS THERE THIS AFTERNOON...WILL MOVE INTO THE ARLAMISS REGION LATER THIS EVENING. THIS SHORTWAVE..AND OTHERS...WILL CONTINUE TO ROTATE AROUND THE DENNIS REMNANTS UNTIL HE IS FINALLY ABSORBED INTO THE FLOW LOCATED FARTHER NORTH. MODEL INDICATIONS ARE...GIVEN THIS SET UP WE WILL CONTINUE TO SEE A SOUTHWESTERLY FLOW THAT WILL PULL IN ADDITIONAL MOISTURE FROM THE GULF. PWS WILL BE ON THE RISE THIS AFTERNOON AND INTO TOMORROW FROM ROUGHLY 1.5 TO MORE THAN 2 INCHES. IM BETTING THAT WE COULD SEE A SIMILAR PATTERN AS TODAYS WITH CONVECTION FIRING EARLY ALONG THE BOUNDARY..MAINLY NORTHERN PART OF MY CWA...AS SEA BREEZE BEGINS WORKING ITS WAY UP FROM THE SOUTH AT ITS USUAL TIMING. ANY CONVECTION THAT DOES GENERATE WILL CONTINUE TO FOLLOW ALONG THE BOUNDARY AND MOVE PRIMARILY FROM SOUTHWEST TO NORTHEAST. THE EXCEPTION WOULD BE THE SEA BREEZE ACTIVITY THAT WILL CONTINUE TO MOVE PRIMARILY NORTHWARD. DUE TO THE INSTABILITY THAT WILL BE ON THE INCREASE...HAVE MADE MENTION IN HWO OF STRONG STORMS THIS AFTERNOON DUE TO POSSIBILITY OF GUSTY WINDS UP TO 45 MPH. ALSO COULD SEE SOME FLOODING ISSUES ESPECIALLY IN EASTERN ZONES WHERE DENNIS DROPPED MOST OF THE RAIN THIS PAST WEEKEND. OF COURSE ANY SEA BREEZE/SURFACE BOUNDARY INTERACTION WILL ALSO AID IN STRONG CONVECTION. HAVE CHANCE POPS IN MANY LOCATIONS DUE TO THIS BOUNDARY HANGING AROUND. WHILE MOST OF THE CONVECTION WILL LIKELY CONTINUE TO BE DIURNALLY DRIVEN...THIS BOUNDARY WILL ALLOW SOME SHOWERS TO REMAIN A LITTLE LONGER AFTER SUNSET. BUT FOR THE MOST PART...ANY DEVELOPMENTS WILL DISSIPATE OVERNIGHT. /MUELLER/ LONG TERM...MDLS IN PRETTY GOOD AGREEMENT WITH THIS LL BNDRY DRAPED ACROSS THE REGION AND THE REMNANTS OF DENNIS LINGERING JUST TO NORTH AND NOT LIFTING OUT OF HERE ANY TIME SOON. ALONG WITH THAT THE BERMUDA RIDGE LOOKS TO BUILD OVER THE ESTRN SEABOARD AND THIS WILL LEAVE US IN A WET PATTERN THROUGH THE BEGINNING OF THE WEEKEND. PREVIOUS FORECASTER HAD A GOOD HANDLE ON THE FORECAST. AS MENTIONED EARLIER IT LOOKS LIKE WE WILL HAVE A BNDRY OVER THE REGION AND THIS WILL BE THE SFC FOCUS NEEDED FOR TSRA DEVELOPMENT. THERE WILL ALSO BE MORE THAN ENOUGH MOISTURE OVER THE REGION TO WORK WITH...WITH PWS ATA 2. AS THE UPPER LOW SPINS NORTH OF US LOOK FOR A FEW DISTURBANCES TO COME AROUND THE BACK SIDE OF DENNIS AND PUSH THROUGH THE REGION PROVIDING SOME UPPER LEVEL SUPPORT. ALONG WITH THAT...WE WILL HAVE A LITTLE UPPER JET INFLUENCE AND THESE UPPER LEVEL EFFECTS COULD HELP SHRA AND TSRA DURING THE OVERNIGHT HOURS...THUS NOT MAKING THEM TOTALLY DEPENDENT ON DIURNAL AFFECTS(I.E. SFC HEATING). THIS LOOKS TO LAST AT LEAST INTO SAT AND WITH THAT I LIKE THE CURRENT FORECAST FOR POPS RIGHT NOW...WHICH IS ABOUT 10 PTS ABV MEX NUMBERS ARE SOME DAYS. ALSO WITH PARTLY CLOUDY SKIES AND SHRA AND TSRA DAILY TEMPS WILL BE NEAR NORMAL SO NOT MANY CHANGES MADE TO THE GOING FORECAST. DRIER WEATHER MAY BE ON THE WAY SOMETIME LATE THIS WEEKEND OR BY MONDAY AS THE MEDIUM RANGE MDLS ARE TRYING TO BUILD THE BERMUDA HIGH WWRD OVER THE AREA. THIS WILL ALSO LIKELY MEAN WARMER WEATHER FOR THE REGION AS WELL. SUNDAY WILL BE THE TRANSITION DAY AS STHRLY TO SWSTRLY WINDS UP TO H5 SHOULD HELP PUSH THE SEABREEZE WELL INTO THE STHRN AND SWSTRN SECTIONS CWA. THE NW WILL BE DRIER AS THE UPPER RIDGE STARTS TO PUSH INTO THE AREA AND WILL KEEP POPS JUST A LITTLE NOTE TO STAY AHEAD OF THE GAME TS EMILY IS MOVING TO THE WEST AND THE CURRENT NHC TRACK HAS IT JUST SOUTH OF CUBA BY SUN MORNING. WE WILL KEEP A CLOSE EYE ON THE TRACK OF EMILY AS IT POSSIBLY MOVES INTO THE GULF. THE AFOREMENTIONED RIDGE COULD POSSIBLY KEEP EMILY A GOOD WAYS SOUTH OF THE REGION...BUT I WILL STAY AWAY FROM THAT FOR ANOTHER FEW DAYS UNTIL THIS BECOMES A FORECAST ISSUE. /CAB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: MUELLER LONG TERM: CAB
Hazardous weather outlook, Jul 12, 1:45 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT TUE JUL 12 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131845- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 145 PM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF INTERSTATE 20. HOWEVER...AREAS SOUTH OF THIS AREA WILL CONTINUE TO SEE SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF THE SEABREEZE AND CANNOT RULE OUT THE POTENTIAL FOR A FEW STRONG STORMS. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS OF 40 TO 50 MILES PER HOUR AND COPIOUS RAINFALL AMOUNTS. A SURFACE BOUNDARY DRAPED ACROSS CENTRAL MISSISSIPPI AND INTO CENTRAL LOUISIANA WILL PROVIDE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. A DISTURBANCE OVER WESTERN ARKANSAS WILL CONTINUE ROTATING AROUND THE LOW ASSOCIATED WITH THE REMNANTS OF DENNIS. THIS FEATURE WILL MOVE INTO THE ARKLAMISS REGION AND INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS RESULTING IN SCATTERED STRONG THUNDERSTORMS. IN ADDITION...THIS SET UP MAY CAUSE STORMS TO CONTINUALLY MOVE OVER THE SAME AREAS THIS AFTERNOON AND EVENING RESULTING IN ISOLATED FLOODING. THIS WILL BE ESPECIALLY TRUE FOR AREAS IN EAST CENTRAL MISSISSIPPI THAT HAVE ALREADY RECEIVED LARGE AMOUNTS OF RAIN IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT TUESDAY JULY 19TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 28 min |
| Jul 13, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 16 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.